West Virginia, 2020Flash Flooding and Hail in West Virginia, August 25, 2020
August 25, 2020 · NWS RLX · 36 events in 16 counties and zones
The tail end of a cold front in accompaniment with an upper level disturbance crossed through West Virginia on the 25th and resulted in wind damage across the state. Initial storm development was scattered, but then congealed into a line pushing south and eastward, resulting in locally damaging winds and a few instances of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $142,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The tail end of a cold front in accompaniment with an upper level disturbance crossed through West Virginia on the 25th and resulted in wind damage across the state. Initial storm development was scattered, but then congealed into a line pushing south and eastward, resulting in locally damaging winds and a few instances of flash flooding. The most notable damage was to the video board of Marshall University's football stadium, but widespread downed trees and power lines were also observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 25, 1:33 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 25, 1:33 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
233 PM EDT Tue Aug 25 2020
.SYNOPSIS...
Cold front approaches from north this evening, with showers and
storms, some strong to severe. Front lifts back to the north
Wednesday. Tropical remnants moisture Thursday through Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 135 PM Tuesday...
Overall, minimal changes needed. A severe thunderstorm watch has
been issued for portions of northern West Virginia and our
southeastern Ohio Counties. Already beginning to see a few cells
developing across these locations as instability increases and
subsidence behind the earlier departing wave decreases. May
eventually need a spatial extension of the watch further south
and east later this evening depending largely on degree of
upscale growth experienced.
As of 1120 AM Tuesday...
A leading shortwave responsible for showers and thunderstorms over
our northeastern counties this morning will continue to shift off to
the southeast through the remainder of the late morning and early
afternoon. Did add some additional isolated shower/TS mentions over
our southern mountains for early this afternoon with this feature.
Elsewhere, subsidence behind the departing trough will largely
suppress surface based convective activity through the early
afternoon until stronger forcing in the form a second mid-level wave
and attendant cold front late this afternoon into this evening.
Substantially increased late afternoon/evening PoPs over the morning
package with synoptic forcing, modest shear and forecast storm
motions that will struggle to get off the front indicating more
potential for multicellular clusters with at least some risk for
upscale growth into a solid line as it propagates south. The main
threats with this activity will be gusty to locally damaging winds
along the consolidated cold pool/gust front along with heavy rain,
although storm scale interaction could yield a few instances of
large hail or even a brief spin-up. Any severe threat quickly wanes
from north to south with the passage of the outflow reinforced front.
Also trimmed back high temperature for this afternoon with central
guidance running a bit too warm, with at least some insolation
limiting from the substantial haze/smoke layer aloft.
Westerly turning northwesterly winds aloft transport any remaining
convective debris out of the area heading into Wednesday morning.
With rainfall amounts of half to one inch with local amounts of 2+
possible with the afternoon activity, will likely see substantial
fog development heading into Wednesday morning.
Another ridge riding disturbance arrives late Wednesday afternoon,
but still questionable how much surface moisture will be around to
work with. This will largely be driven by rainfall this
afternoon/evening as well as how far south the convectively driven
frontal boundary can penetrate tonight. For now, have included only
isolated/sct mention of showers and storms, primarily over our
northeastern and mountain counties. Could see these increasing
with updates once confidence in placement of the effective warm
front increases.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 230 PM Tuesday...
As Laura comes ashore and moves northward along the lower
Mississippi Valley, a preceding upper level trough axis oriented
west to east will move northward along the lower Mississippi
Valley, turn eastward in the westerlies aloft and push into the
middle Ohio Valley. This will mark the beginning of a much more
unsettled period that could pre soak the region before the
remaining tropical system heads our way. Showers and storms
likely Thursday and Thursday night as lower level moisture over
the region increases. This will be a critical time period in
terms of rainfall as the cumulative amounts over the short and
long term could go over three inches for large portions of the
CWA. Still need to allow for some uncertainty at this time given
the time period and some evolution/changes of future forecasts.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 230 PM Tuesday...
The long terms models depict the remnants of Laura merging with
a trough aloft that will be pushing southward into the Great
Lakes along with an associated cold front. This amplification of
the waves aloft and advection of low level moisture combined
with the focusing mechanism of the front could create a heavy
rainfall potential in showers and storms, so this will need to
be watched carefully in the coming days with cumulative QPF
amounts on the higher side as they stand right now.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 140 PM Tuesday...
A line of strong to severe thunderstorms is expected to develop
in advance of an approaching cold front through the remainder of
the afternoon hours, tracking south across all terminals through
the evening hours. The main threats with this line will be
locally gusty winds (likely from the north) preceding the line
along with heavy rain briefly reducing visibility to 1-2SM.
The line clears the region by 06Z and with at least partially
clearing skies will likely see fog development heading into
Wednesday morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Storm timing could vary by an hour. Fog
formation could be less than forecast if skies do not clear.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H M H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M M H H M M M M H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z WEDNESDAY...
Brief IFR possible in afternoon and evening thunderstorms and
early morning fog this week. More widespread IFR in showers and
thunderstorms possible late week and into the weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...26/JP
NEAR TERM...JP
SHORT TERM...26
LONG TERM...26
AVIATION...JP
Hazardous weather outlook, Aug 25, 2:40 PM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
340 PM EDT Tue Aug 25 2020
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ004-WVZ005>011-013>020-
024>034-039-040-515>526-261945-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Buchanan-Wayne-Cabell-
Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
340 PM EDT Tue Aug 25 2020
...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, portions of southwest Virginia and much of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Tropical will move over the area on Thursday and remain until
Saturday. Flash flooding is possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-261945-
Dickenson-
340 PM EDT Tue Aug 25 2020
This Hazardous Weather Outlook is for portions of southwest
Virginia.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Tropical will move over the area on Thursday and remain until
Saturday. Flash flooding is possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Aug 25, 1:03 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Tue Aug 25 2020
OHZ066-067-251830-
Morgan-Perry-
203 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN MORGAN
COUNTIES...
At 203 PM EDT, a strong thunderstorm was located near Somerset,
moving southeast at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, Corning, Glenford, Hemlock and Rendville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8191 3955 8206 3955 8211 3969 8237
3974 8236 3974 8241 3983 8240 3984 8244
3992 8237
TIME...MOT...LOC 1803Z 297DEG 28KT 3981 8236
JPSpecial weather statement, Aug 25, 1:30 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
230 PM EDT Tue Aug 25 2020
OHZ066-067-251900-
Morgan-Perry-
230 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...
At 229 PM EDT, a strong thunderstorm was located over New Lexington,
moving southeast at 30 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Lexington, Shawnee, Crooksville, Malta, Corning, Hemlock,
Rendville and Eagleport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3979 8207 3977 8208 3977 8199 3972 8182
3951 8199 3954 8205 3955 8205 3955 8207
3966 8228 3982 8217
TIME...MOT...LOC 1829Z 297DEG 27KT 3972 8216
JPSpecial weather statement, Aug 25, 2:07 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
307 PM EDT Tue Aug 25 2020
OHZ066-067-251945-
Morgan-Perry-
307 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
MORGAN COUNTIES...
At 306 PM EDT, a strong thunderstorm was located near Thornport, or 7
miles north of Somerset, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Crooksville,
Thornville and Glenford.
LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
3977 8208 3977 8198 3972 8192 3966 8221
3989 8247 3992 8247 3993 8245
TIME...MOT...LOC 1906Z 321DEG 22KT 3991 8233
08Local storm report, Aug 25, 3:01 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SOMERSET 39.81N 82.30W
08/25/2020 PERRY OH PUBLIC
NUMEROUS TREES DOWN IN THE TOWN OF SOMERSET.
&&
EVENT NUMBER RLX2001135
JZSpecial weather statement, Aug 25, 3:06 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
406 PM EDT Tue Aug 25 2020
WVZ030-039-525-252045-
Northwest Randolph-Upshur-Lewis-
406 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANDOLPH...EAST
CENTRAL LEWIS AND CENTRAL UPSHUR COUNTIES...
At 405 PM EDT, a strong thunderstorm was located near Rock Cave, or 7
miles southwest of Buckhannon, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rock Cave, Alexander, Ellamore, Tallmansville, Helvetia, Alton and
French Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3888 8039 3898 8038 3892 8001 3870 8020
TIME...MOT...LOC 2005Z 302DEG 11KT 3892 8032
11
Event by event
33 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Upshur
- When
- August 25, 3:15 PM EST
- Where
- Upshur County, 0.88 mi NW of Rock Cave
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 38.840, -80.340
Several trees were blown down near the town of Rock Cave.
Thunderstorm Wind, Harrison
- When
- August 25, 3:44 PM EST
- Where
- Harrison County, Shinnston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.400, -80.300
Multiple areas of trees and power lines were blown down across Shinnston, including Vine Street, Owings Road, Clarks Street, Landing Way, Laurel Run Road, and Saltwell Road.
Thunderstorm Wind, Harrison
- When
- August 25, 3:50 PM EST
- Where
- Harrison County, 2.07 mi S of Saltwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.340, -80.270
A large tree was blown down onto Dawson Drive near Saltwell.
Thunderstorm Wind, Harrison
- When
- August 25, 3:55 PM EST
- Where
- Harrison County, 2.62 mi SW of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.250, -80.380
Near Clarksburg, a tree was blown down onto Country Club Road.
Thunderstorm Wind, Taylor
- When
- August 25, 4:00 PM EST
- Where
- Taylor County, 0.53 mi W of Flemington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.270, -80.130
Several roads were blocked in Flemington due to blown down trees.
Thunderstorm Wind, Ritchie
- When
- August 25, 4:11 PM EST
- Where
- Ritchie County, 1.27 mi WSW of Harrisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.190, -81.070
Near the town of Harrisville, numerous trees and power lines were downed.
Thunderstorm Wind, Barbour
- When
- August 25, 4:15 PM EST
- Where
- Barbour County, 0.54 mi E of Nestorville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.180, -79.910
Numerous trees were downed across Nestorville.
Thunderstorm Wind, Harrison
- When
- August 25, 4:26 PM EST
- Where
- Harrison County, 0.87 mi NW of West Milford
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 39.210, -80.410
Numerous trees were downed with many losing power across West Milford. Several roads became blocked due to the fallen trees. A woman experienced a head injury from a downed tree.
Thunderstorm Wind, Harrison
- When
- August 25, 4:28 PM EST
- Where
- Harrison County, Meadowbrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.350, -80.320
Several trees fell onto a roadway in Meadowbrook.
Thunderstorm Wind, Jackson
- When
- August 25, 4:36 PM EST
- Where
- Jackson County, 0.88 mi NW of Le Roy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.910, -81.560
East of the town of Sandyville, large trees fell onto the yard of a local home.
Thunderstorm Wind, Wirt
- When
- August 25, 4:40 PM EST
- Where
- Wirt County, 3.82 mi W of Sanoma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.940, -81.390
Numerous trees were downed throughout the town of Lucile.
Hail, Mason
- When
- August 25, 4:47 PM EST
- Where
- Mason County, 2.34 mi SSW of Baden
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.770, -81.900
Thunderstorm Wind, Roane
- When
- August 25, 4:55 PM EST
- Where
- Roane County, 0.88 mi NW of Gandeeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 38.710, -81.410
Several trees were downed in Gandeeville.
Flash Flood, Upshur
- When
- August 25, 5:00 PM EST to 7:30 PM EST
- Where
- Upshur County, 0.87 mi WNW of Carter to 1.72 mi NE of Magnolia
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.834, -80.295
High water covered the pavement along Natural Bridge Road in French Creek.
Thunderstorm Wind, Mason
- When
- August 25, 5:10 PM EST
- Where
- Mason County, 0.54 mi W of Clifton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.000, -82.040
In Clifton, several trees were downed.
Thunderstorm Wind, Putnam
- When
- August 25, 5:16 PM EST
- Where
- Putnam County, 2.27 mi WSW of Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.610, -82.020
Several trees were downed onto Tucker Bridge Road near Buffalo.
Thunderstorm Wind, Putnam
- When
- August 25, 5:18 PM EST
- Where
- Putnam County, 1.38 mi N of Emma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 38.650, -81.720
A large limb of a locust tree was downed onto an NWS employee's driveway.
Thunderstorm Wind, Cabell
- When
- August 25, 5:30 PM EST
- Where
- Cabell County, 1.76 mi ENE of Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 38.430, -82.420
The backside of the video board at Marshall University's Joan C Edwards stadium was damaged.
Thunderstorm Wind, Putnam
- When
- August 25, 5:30 PM EST
- Where
- Putnam County, Paradise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.580, -81.800
In the town of Paradise, an outbuilding was damaged with portions of it missing. Several trees were also downed across the town.
Thunderstorm Wind, Cabell
- When
- August 25, 5:30 PM EST
- Where
- Cabell County, 1.28 mi ESE of Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.410, -82.430
Throughout Huntington, several trees were downed.
Thunderstorm Wind, Cabell
- When
- August 25, 5:35 PM EST
- Where
- Cabell County, 1.28 mi ESE of Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.410, -82.430
Several trees were downed with many without power in the Beverly Hills neighborhood.
Thunderstorm Wind, Clay
- When
- August 25, 5:35 PM EST
- Where
- Clay County, Big Otter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.600, -81.050
Ivydale Road and Ivydale Ridge Road were blocked due to downed trees.
Thunderstorm Wind, Kanawha
- When
- August 25, 5:36 PM EST
- Where
- Kanawha County, 0.54 mi E of Jarretts Ford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.430, -81.470
In Elkview, two trees blew down onto Elk River Road.
Thunderstorm Wind, Cabell
- When
- August 25, 5:37 PM EST
- Where
- Cabell County, 1.48 mi SSW of Guyandotte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.410, -82.390
Multiple trees were damaged on Eastwood Drive near Guyandotte, several of which were 12 inches or more in diameter.
Thunderstorm Wind, Clay
- When
- August 25, 5:45 PM EST
- Where
- Clay County, 0.69 mi S of Clay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 38.460, -81.080
Several trees were downed in and around the town of Clay. This included a tree with power lines down near a home along Dog Run Road, a tree near the Clay County High School, and a tree downed onto Elk River Road. Trees also blocked the roadways of southbound Route 16, Wide Road, and Heartland, where power lines were also downed.
Thunderstorm Wind, Kanawha
- When
- August 25, 6:16 PM EST
- Where
- Kanawha County, 0.69 mi N of Coalburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.210, -81.470
One tree was downed in Shrewsbury.
Thunderstorm Wind, Fayette
- When
- August 25, 6:23 PM EST
- Where
- Fayette County, Charlton Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.120, -81.230
One large tree fell down and completely blocked Boonsborough Road in the town of Charlton Heights. Several other smaller trees were also blown down.
Thunderstorm Wind, Kanawha
- When
- August 25, 6:25 PM EST
- Where
- Kanawha County, 0.88 mi NE of Hansford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.210, -81.390
One tree was blown down in the town of Pratt.
Thunderstorm Wind, Fayette
- When
- August 25, 6:26 PM EST
- Where
- Fayette County, 0.54 mi E of Scarbro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.950, -81.160
Multiple trees were downed onto Scarbro Road in the town of Scarbro.
Flash Flood, Kanawha
- When
- August 25, 6:45 PM EST to 8:00 PM EST
- Where
- Kanawha County, 1.34 mi NNE of Quincy to 0.54 mi WNW of Chelyan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.219, -81.493
In the town of Shrewsbury, high water was observed at 3014 East Dupont Avenue.
Thunderstorm Wind, Boone
- When
- August 25, 6:50 PM EST
- Where
- Boone County, 0.69 mi S of Comfort
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Post Office
- Coordinates
- 38.110, -81.620
In the town of Comfort, several trees were downed, one which fell onto a building and cracked the brick while another fell onto a carport.
Thunderstorm Wind, Boone
- When
- August 25, 6:50 PM EST
- Where
- Boone County, 1.38 mi N of Bloomingrose
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 38.150, -81.630
A tree fell onto an apartment building near Bloomingrose. Toneys Branch Road was blocked for a brief time due to several trees blown down onto the roadway.
Thunderstorm Wind, Boone
- When
- August 25, 7:00 PM EST
- Where
- Boone County, 0.69 mi N of Elk Run Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Post Office
- Coordinates
- 38.010, -81.550
Trees blew down onto power lines in the town of Sylvester, knocking out power to nearby residences.
Thunderstorm Wind, Boone
- When
- August 25, 7:05 PM EST
- Where
- Boone County, 0.88 mi SE of Williams Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.020, -81.660
A tree fell down and blocked both lanes of Prenter Road west of the town of Sylvester.
Thunderstorm Wind, Wyoming
- When
- August 25, 7:35 PM EST
- Where
- Wyoming County, Glen Rogers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.720, -81.420
Several trees fell down onto Glen Rogers Road.
Thunderstorm Wind, Wyoming
- When
- August 25, 7:57 PM EST
- Where
- Wyoming County, Kopperston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.750, -81.570
Trees were downed in and around Kopperston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 25, 20201 death · 2 injured · 1 event
- Drought in Iowa, August 25 to 31, 2020$3.8 million · 2 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2020$246,000 · 1.25 in hail · 21 events
- Drought in South Dakota, August 25 to 31, 2020$600,000 · 1 event
- Damaging Winds in Virginia, August 25, 2020$114,000 · 65 kt wind · 24 events
- Flash Flooding in Mississippi, August 25, 2020$127,000 · 11 events
- Hail and Damaging Winds in West Virginia, August 25, 2020$135,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Ohio, August 25 to 26, 2020$40,000 · 1.25 in hail · 21 events
- Hail and Damaging Winds in Ohio, August 25, 2020$70,000 · 1 in hail · 4 events
- Damaging Winds in Ohio, August 25 to 26, 2020$43,000 · 50 kt wind · 14 events
- Damaging Winds in New Jersey, August 25, 2020$55,000 · 61 kt wind · 8 events
- Damaging Winds in West Virginia, August 25, 2020$46,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 910273, 910274, 910275, 910276, 910277, 910279, 910280, 910281, 910283, 910284, 910285, 910272, 910286, 910266, 910287, 910288, 910289, 910290, 910292, 910299, 910294, 910296, 910297, 910298, 910300, 910301, 910302, 910304, 910305, 910267, 910306, 910307, 910308, 910309, 910310, 910311.